MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM POLY SCREWDRIVER SHAFT, CANN.; DRIVER, PROSTHESIS

DEPUY SPINE INC VIPER SYSTEM POLY SCREWDRIVER SHAFT, CANN.; DRIVER, PROSTHESIS
Model Number 286720000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter facility: (b)(6) hospital.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthese reports an event in russia as follows: it was reported that during surgery on (b)(6) 2023, the screwdriver from the viper 2 broke, and the screw could not be implanted, possibly due to a problem with the screwdriver.The screw was deformed.The set of products was issued by orthokit.There were no casualties.This report involves one viper system poly screwdriver shaft, cann.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the photo was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device from attachment.Visual analysis of the photo revealed that poly scw driver shft, cannultd was not clearly visible, since only the complete section device was observed, the picture does not provide enough evidence to confirm the alleged reported condition.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for poly scw driver shft, cannultd.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The procedure was completed successfully with no surgical delay.There was no adverse patient impact.

Brand Name
VIPER SYSTEM POLY SCREWDRIVER SHAFT, CANN.
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16945775
Report Number1526439-2023-00868
Device Sequence Number16684840
Product Code HWR
UDI-Device Identifier10705034214177
UDI-Public(01)10705034214177
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286720000
Device Catalogue Number286720000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/05/2023
06/09/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date05/22/2023
06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS CANN POLY SCW 6X50MM,TI
Patient SexUnknown